Ohio, 2007Damaging Wind in Ohio, August 23, 2007
August 23, 2007 · NWS CLE · 1 event in 1 county or zone
A line of thunderstorms moved through northeast Ohio during the morning hours of the 23rd. Portions of this line of storms became severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms moved through northeast Ohio during the morning hours of the 23rd. Portions of this line of storms became severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Aug 23, 6:26 AM EST, 3 hours 39 minutes earlier.
Area forecast discussion, Aug 23, 6:26 AM EST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
726 AM EDT THU AUG 23 2007
.SYNOPSIS...
A WARM FRONT EXTENDING ACROSS THE AREA THIS MORNING WILL MOVE
NORTH TODAY AND ALLOW VERY WARM MOIST AIR TO SPREAD IN FROM THE
SOUTHWEST. THE HOT HUMID AIR WILL CONTINUE THROUGH FRIDAY.
SATURDAY A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION. HIGH
PRESSURE WILL BUILD IN FOR SUNDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
RADAR SHOWS MORE THUNDERSTORMS ACROSS NORTHERN INDIANA EXTENDING
WEST ACROSS ILLINOIS AND INTO IOWA. NAM AND GFS BRINGS THE SHORT
WAVE ASSOCIATED WITH THE MCS INTO THE AREA THIS MORNING. THE STORMS
ARE MOVING EAST AND WILL REACH THE TOLEDO/FDY BETWEEN 5 AND
515AM. WOULD EXPECT A QUICK HALF TO ONE INCH. WHILE THERE IS NO
FORCING IN PLACE TO INITIATE CONVECTION...AIRMASS WILL BE TOO
UNSTABLE THIS AFTERNOON TO NOT RETAIN AT LEAST CHC POPS. FLASH
FLOODING WILL REMAIN POSSIBLE TODAY WITH THE STORMS SO WILL EXTEND
THE FFA THROUGH THE AFTERNOON. EXPECT HIGH TEMPS TO MOVE INTO THE
90S ACROSS MUCH OF THE AREA TODAY. TONIGHT THE COLD FRONT WILL BE
APPROACHING FROM THE NORTHWEST. IT IS LOOKING LIKE WE MAY SQUEEK
BY WITH A DRY NIGHT SINCE CONVECTION SHOULD REMAIN TO OUR NW ALONG
THE BOUNDRY. SO FOR NOW WILL GO WITH A DRY FCST.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY/...
NO BIG CHANGE FOR FRIDAY...STILL WARM MOIST AND UNSTABLE AIRMASS.
WILL CONTINUE WITH CHC POPS. COLD FRONT MOVES THROUGH EITHER
FRIDAY NIGHT OR SATURDAY DEPENDING ON MODEL. EXPECT THUNDERSTORMS
WITH THE BOUNDRY ALTHOUGH GIVEN TIMING DIFFERENCES WILL GO WITH
CHC POPS BOTH PERIODS FOR NOW. SATURDAY WILL LIKELY BE A COUPLE
DEGREES COOLER THAN FRIDAY AS UPPER HEIGHTS BEGIN TO DROP. COOLER
STILL ON SUNDAY AS HIGH PRESSURE BUILDS IN.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
GENERALLY FAIR WEATHER IS EXPECTED DURING THE PERIOD AS AN UPPER
LEVEL RIDGE PERSISTS OVER THE EASTERN HALF OF THE US. THE PATTERN
BEGINS TO CHANGE ON WEDNESDAY AS BOTH THE ECMWF AND GFS BEGIN TO
LOWER HEIGHTS IN THE UPPER GREAT LAKES AS AN UPPER LEVEL TROF
DEVELOPS AND PROGRESS EASTWARD.
&&
.AVIATION /11Z THURSDAY THROUGH MONDAY/...
CLUSTER OF THUNDERSTORMS MOVING EAST NORTHEAST ACROSS INDIANA AND
SOUTHERN MICHIGAN WILL MOVE INTO THE TOLEDO AREA. WILL ACCOUNT
FOR THIS IN THE TOLEDO TAF. REST OF THE AREA WILL HAVE TO DEAL
WITH SOME LIGHT MIST THIS MORNING. WINDS ARE STAYING UP FROM THE
SOUTH AT AROUND 5 TO 8 KNOTS.
MOIST AND UNSTABLE AIR MASS WILL ALLOW FOR SOME SCATTERED
THUNDERSTORM DEVELOPMENT TO OCCUR THROUGH THE DAY. WILL COVER THIS
WITH VICINITY FOR NOW SINCE ACTIVITY WILL SO WIDELY SCATTERED AT
THIS POINT. BEST CHANCE IS UP NEAR THE LAKE WHERE LOWER LAYERS
REMAIN WELL MIXED. SOUTHERN PORTIONS OF THE AREA APPEAR TO BE
CAPPED ENOUGH TO KEEP THUNDERSTORMS FROM GETTING OUT OF HAND. THEY
DEVELOP AND DISSIPATE PRETTY FAST.
WINDS DURING NEXT 24 HOURS WILL BE LIGHT SOUTHERLY INCREASING THIS
AFTERNOON OVER WESTERN HALF OF THE AREA.
OUTLOOK FRIDAY THROUGH MONDAY...COLD FRONT FORECAST TO MOVE
THROUGH OHIO AND PENNSYLVANIA ON SATURDAY. SHOWERS AND
THUNDERSTORMS WITH LOCALLY REDUCED CIGS AND VSBYS CAN BE EXPECTED
FRIDAY AND SATURDAY WITH SIGNIFICANT IMPROVEMENT TO VFR BY SUNDAY.
FAVORABLE CONDITIONS WILL REMAIN THROUGH EARLY NEXT WEEK.
&&
.MARINE...
STATIONARY FRONT HAS FINALLY SHIFTED NORTHEAST AS A WARM FRONT AND
IS NOW BISECTING THE LAKE ALTHOUGH IT IS FAIRLY DIFFUSE AT THIS
TIME. WINDS ARE GENERALLY LIGHT SOUTHEAST. THEY WILL CONTINUE TO
BE LIGHT WEDNESDAY NIGHT AND THURSDAY WITH A PREDOMINATE SOUTHERLY
FLOW SETTING UP ACROSS THE ENTIRE LAKE.
A SLOW MOVING COLD FRONT WILL BECOME ESTABLISHED ACROSS THE CENTRAL
LAKES...NOT PRESSING SOUTHEAST UNTIL A FINAL WAVE OF LOW PRESSURE
SATURDAY TAKES THE COLD FRONT ACROSS LAKE ERIE. CHANCES FOR SHOWERS
AND THUNDERSTORMS WILL CONTINUE UNTIL THAT COLD FRONTS PASSAGE.
GUIDANCE SHOWING SOUTH-SOUTHWEST WINDS TO INCREASE ACROSS THE LAKE
APPROACHING 20KT BY FRIDAY MORNING. HIGH PRESSURE BUILDS IN FOR
SUNDAY INTO MONDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 4 PM EDT THIS AFTERNOON FOR OHZ003-
006>011-017>021-027>032-036>038-047.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...GARNET
AVIATION...LOMBARDY
MARINE...LOMBARDYHazardous weather outlook, Aug 23, 3:32 AM EST, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
432 AM EDT THU AUG 23 2007
LEZ142>149-162>169-OHZ012>014-022-023-033-089-PAZ001>003-240845-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LAKE-GEAUGA-
ASHTABULA INLAND-PORTAGE-TRUMBULL-MAHONING-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
432 AM EDT THU AUG 23 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO
AND NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ009>011-017>021-027>032-036>038-047-240845-
ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MARION-MORROW-HOLMES-KNOX-
432 AM EDT THU AUG 23 2007
...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ003-006>008-240845-
LUCAS-WOOD-OTTAWA-SANDUSKY-
432 AM EDT THU AUG 23 2007
...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH
ALSO THERE IS A SLIGHT CHANCE THAT SOME THUNDERSTORMS COULD BECOME
SEVERE TODAY WITH DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
Thunderstorm Wind, Trumbull
- When
- August 23, 10:05 AM EST
- Where
- Trumbull County, Farmington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 41.380, -80.970
A tree and large limb were reported down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Illinois, August 23 to 27, 20072 deaths · 49 injured · $15 million · EF1 · 136 events
- Damaging Winds in Illinois, August 23, 20071 death · 29 injured · $1.5 million · 87 kt wind · 6 events
- Flash Flood and Flooding in Indiana, August 23 to 25, 20072 deaths · 1 injured · $6.5 million · 70 kt wind · 17 events
- Flash Flooding and Hail in Iowa, August 23 to 24, 2007$5.6 million · 61 kt wind · 35 events
- Hail and Damaging Winds in Georgia, August 23, 20072 injured · $890,000 · 1.75 in hail · 25 events
- Tornado and Damaging Winds in Michigan, August 23, 2007$1.0 million · EF1 · 14 events
- Damaging Winds in South Carolina, August 23, 2007$1.0 million · 60 kt wind · 2 events
- Flooding in Iowa, August 23 to 27, 2007$600,000 · 8 events
- Hail and Damaging Winds in Illinois, August 23, 2007$310,000 · 87 kt wind · 16 events
- Flash Flood and Flooding in Kansas, August 23 to 24, 2007$100,000 · 1.75 in hail · 30 events
- Flash Flood and Hail in Pennsylvania, August 23, 2007$155,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in North Carolina, August 23, 2007$125,000 · 1.75 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57930.